Alert archive / Oregon / Wind Advisories in 2018

Wind Advisory 27, NWS Pendleton, OR

December 13, 20186 counties in Oregon; Columbia County, Walla Walla County, Washington

NWS Pendleton, OR issued this wind advisory at Dec 13, 2018, 3:10 AM PST for 6 counties in Oregon; Columbia County, Walla Walla County, Washington. It took effect at Dec 13, 2018, 7:00 PM PST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2018, 3:10 AM PST (11:10 UTC)
In effect from
Dec 13, 2018, 7:00 PM PST
Expired
Dec 14, 2018, 9:19 PM PST
In force
26 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Union County, OR, Wallowa County, OR, Wheeler County, OR, Columbia County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 15 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 11.2 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2018-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2018-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

642 
WWUS76 KPDT 131110
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
310 AM PST Thu Dec 13 2018

...STRONG WINDS FOR THE GRANDE RONDE VALLEY THROUGH FRIDAY...

.A strong pressure gradient will lead to very strong southerly
winds across the Grande Ronde Valley through Friday. Strongest 
winds will be tonight and Friday and over the south end of the
valley. Strong downsloping winds are also expected along the Blue
Mountain Foothills. 

ORZ049-132300-
/O.UPG.KPDT.WI.Y.0026.181213T1800Z-181215T0600Z/
/O.NEW.KPDT.HW.W.0002.181213T1800Z-181215T0000Z/
Grande Ronde Valley-
including the cities of Cove, Elgin, and La Grande
310 AM PST Thu Dec 13 2018

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
PST FRIDAY...

The National Weather Service in Pendleton has issued a High Wind
Warning...which is in effect from 10 AM this morning to 4 PM PST
Friday. the Wind Advisory is no longer in effect.

* WINDS...South 25 to 40 mph with gusts up to 60 mph. Strongest 
  winds over the south end of the valley.

* TIMING...Winds will be increasing today with the strongest winds
  expected tonight into Friday.

* IMPACTS...Damaging winds will blow down tree limbs and power
  lines. Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts 
of 58 mph or more can lead to property damage.

&&

$$

ORZ507-508-WAZ029-132300-
/O.NEW.KPDT.WI.Y.0027.181214T0300Z-181215T0000Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
Foothills of the Blue Mountains of Washington-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
Fossil, Dayton, Waitsburg, and Walla Walla
310 AM PST Thu Dec 13 2018

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST
FRIDAY...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 7 PM this evening to 4 PM PST
Friday.

* WINDS...South 25 to 35 mph with localized gusts up to 50 mph. 
  Stronger winds will be mainly close to the base of the Blue 
  Mountains.
 
* TIMING...Winds will increase this evening and peak on Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for 
high profile vehicles. Use extra caution.

&&

$$
7 follow-up statements
100 
WWUS76 KPDT 132249
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
249 PM PST Thu Dec 13 2018

...VERY WINDY OVERNIGHT AND FRIDAY...

.An approaching cold front will increase winds over eastern Oregon
and southeast Washington overnight and Friday. A strong pressure 
gradient will lead to strong southerly winds across the southern Grande
Ronde Valley through Friday. Downsloping winds are also expected 
along the Blue Mountain Foothills and in Wallowa County.

ORZ049-140700-
/O.CON.KPDT.HW.W.0002.000000T0000Z-181215T0000Z/
Grande Ronde Valley-
including the cities of Cove, Elgin, and La Grande
249 PM PST Thu Dec 13 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WINDS...South 30 to 40 mph with gusts up to 60 mph.

* TIMING...Winds will continue increasing overnight with the
  strongest winds expected Friday mainly in the southern portion
  of the valley.

* IMPACTS...Winds could blow down trees and power lines. Power
  outages are possible. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

ORZ050-140700-
/O.EXB.KPDT.WI.Y.0027.181214T1200Z-181215T0000Z/
Wallowa County-
including the cities of Enterprise, Joseph, and Wallowa
249 PM PST Thu Dec 13 2018

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 4 AM to 4 PM PST Friday.

* WINDS...South 25 to 35 mph with gusts up to 55 mph. Strongest
  winds will be near the mouth of the canyons coming out of the
  Wallowa mountains.

* TIMING...Winds will increase overnight and peak on Friday.

* IMPACTS...Winds may blow down trees and power lines. Power
  outages are possible. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.


&&

$$

ORZ507-508-WAZ029-140700-
/O.CON.KPDT.WI.Y.0027.181214T0300Z-181215T0000Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
Foothills of the Blue Mountains of Washington-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
Fossil, Dayton, Waitsburg, and Walla Walla
249 PM PST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
PST FRIDAY...

* WINDS...Southeast 25 to 35 mph with gusts up to 55 mph.
  Strongest winds will be along the base of the Blue Mountains

* TIMING...Winds will increase overnight and peak on Friday.

* IMPACTS...Winds may blow down limbs, trees, and power lines.
  Scattered power outages are possible. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
483 
WWUS76 KPDT 140624
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1024 PM PST Thu Dec 13 2018

...VERY WINDY THROUGH FRIDAY...

.An approaching cold front will continue creating windy conditions
over eastern Oregon and southeast Washington through Friday. An 
intense pressure gradient will lead to strong southerly winds 
across the southern Grande Ronde Valley through Friday. 
Downsloping winds are also expected along the Blue Mountain 
Foothills and in Wallowa County.

ORZ049-141800-
/O.CON.KPDT.HW.W.0002.000000T0000Z-181215T0000Z/
Grande Ronde Valley-
including the cities of Cove, Elgin, and La Grande
1024 PM PST Thu Dec 13 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WINDS...South 30 to 40 mph with gusts up to 60 mph.

* TIMING...Strong winds will continue overnight with the 
  strongest winds expected Friday mainly in the southern portion 
  of the valley.

* IMPACTS...Winds could blow down trees and power lines. Power 
  outages are possible. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

ORZ507-508-WAZ029-141800-
/O.CON.KPDT.WI.Y.0027.000000T0000Z-181215T0000Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
Foothills of the Blue Mountains of Washington-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
Fossil, Dayton, Waitsburg, and Walla Walla
1024 PM PST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WINDS...Southeast 25 to 35 mph with gusts up to 55 mph. 
  Strongest winds will be along the base of the Blue Mountains.

* TIMING...Windy conditions will continue overnight and peak on 
  Friday.

* IMPACTS...Winds may blow down limbs, trees, and power lines. 
  Scattered power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

ORZ050-141800-
/O.CON.KPDT.WI.Y.0027.181214T1200Z-181215T0000Z/
Wallowa County-
including the cities of Enterprise, Joseph, and Wallowa
1024 PM PST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

* WINDS...South 25 to 35 mph with gusts up to 55 mph. Strongest 
  winds will be near the mouth of the canyons coming out of the 
  Wallowa mountains.

* TIMING...Winds will increase overnight and peak on Friday.

* IMPACTS...Winds may blow down trees and power lines. Power 
  outages are possible. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
256 
WWUS76 KPDT 141438
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
638 AM PST Fri Dec 14 2018

...VERY WINDY TODAY...

.An approaching cold front will continue creating windy
conditions over eastern Oregon and southeast Washington today. An
intense pressure gradient will lead to strong southerly winds 
across the southern Grande Ronde Valley. Downsloping winds are 
also expected along the Blue Mountain Foothills and in Wallowa 
County.

ORZ049-150000-
/O.CON.KPDT.HW.W.0002.000000T0000Z-181215T0000Z/
Grande Ronde Valley-
including the cities of Cove, Elgin, and La Grande
638 AM PST Fri Dec 14 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...South 30 to 40 mph with gusts up to 60 mph.

* TIMING...Strong winds will continue today with the strongest
  winds expected mainly in the southern portion of the valley. The
  winds will peak during the late morning hours.

* IMPACTS...Winds could blow down trees and power lines. Power 
  outages are possible. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

ORZ507-508-WAZ029-150000-
/O.CON.KPDT.WI.Y.0027.000000T0000Z-181215T0000Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
Foothills of the Blue Mountains of Washington-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
Fossil, Dayton, Waitsburg, and Walla Walla
638 AM PST Fri Dec 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...Southeast 25 to 35 mph with gusts up to 55 mph. 
  Strongest winds will be along the base of the Blue Mountains.

* TIMING...Windy conditions will continue today and peak during
  the morning hours.

* IMPACTS...Winds may blow down limbs, trees, and power lines. 
  Scattered power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

ORZ050-150000-
/O.CON.KPDT.WI.Y.0027.000000T0000Z-181215T0000Z/
Wallowa County-
including the cities of Enterprise, Joseph, and Wallowa
638 AM PST Fri Dec 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...South 25 to 35 mph with gusts up to 55 mph. Strongest 
  winds will be near the mouth of the canyons coming out of the 
  Wallowa mountains.

* TIMING...Winds will continue to increase this morning and peak
  during the late morning hours.

* IMPACTS...Winds may blow down trees and power lines. Power 
  outages are possible. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
447 
WWUS76 KPDT 141941
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1141 AM PST Fri Dec 14 2018

...VERY WINDY TODAY...

.An approaching cold front will continue creating windy
conditions over eastern Oregon and southeast Washington today. An
intense pressure gradient will lead to strong southerly winds
across the southern Grande Ronde Valley. Downsloping winds are
also expected along the Blue Mountain Foothills and in Wallowa
County.

ORZ507-508-WAZ029-150000-
/O.UPG.KPDT.WI.Y.0027.000000T0000Z-181215T0000Z/
/O.EXA.KPDT.HW.W.0002.000000T0000Z-181215T0000Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
Foothills of the Blue Mountains of Washington-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
Fossil, Dayton, Waitsburg, and Walla Walla
1141 AM PST Fri Dec 14 2018

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

The National Weather Service in Pendleton has issued a High Wind
Warning...which is in effect until 4 PM PST this afternoon. the
Wind Advisory is no longer in effect.

* WINDS...South 30 to 50 mph with gusts up to 70 mph especially
  focused near and along the base of the Blue Mountains. 

* TIMING...Now through this evening. 

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

ORZ049-150000-
/O.CON.KPDT.HW.W.0002.000000T0000Z-181215T0000Z/
Grande Ronde Valley-
including the cities of Cove, Elgin, and La Grande
1141 AM PST Fri Dec 14 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...South 30 to 40 mph with gusts up to 60 mph mainly in the
  southern portion of the Grande Ronde Valley.

* TIMING...Strong winds will continue today with the strongest
  winds expected mainly in the southern portion of the valley. 

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

ORZ050-150000-
/O.CON.KPDT.WI.Y.0027.000000T0000Z-181215T0000Z/
Wallowa County-
including the cities of Enterprise, Joseph, and Wallowa
1141 AM PST Fri Dec 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...South 25 to 35 mph with gusts up to 55 mph mainly
  focused near the mouth of canyons coming out of the Wallowa
  Mountains.

* TIMING...Winds will continue to increase this morning and peak 
  during the late morning hours.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
542 
WWUS76 KPDT 142354
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
354 PM PST Fri Dec 14 2018

...VERY WINDY THIS AFTERNOON AND EARLY EVENING...

.An approaching cold front will continue creating very windy
conditions over eastern Oregon into the early evening before
winds diminish. 

ORZ049-150300-
/O.EXP.KPDT.HW.W.0002.000000T0000Z-181215T0000Z/
/O.EXB.KPDT.WI.Y.0027.181215T0000Z-181215T0300Z/
Grande Ronde Valley-
including the cities of Cove, Elgin, and La Grande
354 PM PST Fri Dec 14 2018

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect until 7 PM PST this evening.

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds will slowly decrease this evening as a cold front
  crosses the region.

* IMPACTS...Strong winds may blow down limbs and power lines.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

ORZ507-508-WAZ029-150100-
/O.EXP.KPDT.HW.W.0002.000000T0000Z-181215T0000Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
Foothills of the Blue Mountains of Washington-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
Fossil, Dayton, Waitsburg, and Walla Walla
354 PM PST Fri Dec 14 2018

...HIGH WIND WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

Winds are diminishing and are expected to continue decreasing
through the evening hours. 

$$

ORZ050-150300-
/O.EXT.KPDT.WI.Y.0027.000000T0000Z-181215T0300Z/
Wallowa County-
including the cities of Enterprise, Joseph, and Wallowa
354 PM PST Fri Dec 14 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will increase into the early evening as a cold
  front approaches then decrease later this evening. Strongest 
  winds will be near the base of the Wallowas. 

* IMPACTS...Strong winds will blow down trees limbs and power
  lines. Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
730 
WWUS76 KPDT 150252
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
652 PM PST Fri Dec 14 2018

...VERY WINDY THIS EVENING WALLOWA COUNTY...

.An approaching cold front will continue creating very windy
conditions over eastern Oregon into the evening before winds 
diminish.

ORZ049-150400-
/O.EXP.KPDT.WI.Y.0027.000000T0000Z-181215T0300Z/
Grande Ronde Valley-
including the cities of Cove, Elgin, and La Grande
652 PM PST Fri Dec 14 2018

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

Winds have diminished this evening and a further decrease is
expected overnight. 

$$

ORZ050-150600-
/O.EXT.KPDT.WI.Y.0027.000000T0000Z-181215T0700Z/
Wallowa County-
including the cities of Enterprise, Joseph, and Wallowa
652 PM PST Fri Dec 14 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PST THIS EVENING...

* WINDS...South 25 to 35 mph with gusts up to 65 mph.

* TIMING...Strong winds will be possible until a cold front passes
  later this evening...especially across the south end of the
  Wallowa Valley. 

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
607 
WWUS76 KPDT 150519
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
919 PM PST Fri Dec 14 2018

ORZ050-150630-
/O.CAN.KPDT.WI.Y.0027.000000T0000Z-181215T0700Z/
Wallowa County-
919 PM PST Fri Dec 14 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pendleton has cancelled the Wind
Advisory.

Winds have diminished and strong winds are no longer expected.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 13, 2:19 AM PST, 51 minutes earlier.

Area forecast discussion, Dec 13, 2:19 AM PST, 51 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
219 AM PST Thu Dec 13 2018

.SHORT TERM...Today through Saturday...An upper ridge will build
over the area today driving whats left of the precipitation in
our forecast area northward into central and northern Washington.
A strong upper level trough and deep low pressure system will
track toward the pacific northwest coast through Friday. As this
occurs a strong surface pressure gradient will develop over ern
Oregon and sern Washington. There will also be a strong
temperature gradient. This will support strong winds in the Grande
Ronde Valley. As such will upgrade the Wind Advisory to a High
Wind Warning. The winds will be mostly advisory levels today but
increase overnight tonight and Friday. Will use that wording in
the NPWPDT. Models also show strong isentropic descent along the
Blue Mountain Foothills with a tight pressure gradient. Think
there will be some strong winds near the base of the Blues all
along the foothills beginning this evening. For now will go with
an advisory but think there could potentially be some localized
warning gusts. The other area of concern for mainly Friday is the
Wallowa Valley. Think with the southerly gradient some downsloping
could occur off the Wallowas. At times in these situations strong
winds occur in the Joseph area. Will let the day shift further
analyze this. Otherwise as the cold front associated with the low
pressure system moves through Friday evening...winds will
subside. There will be a few rain and mountain snow showers with
the front but QPF amounts will be light. Saturday looks to be
mostly dry with just a a slight chance for mountain snow showers.
In the very near term it is snowing in northwest Kittitas county
early this morning but with the precipitation expected to slowly
subside during the day will not issue any winter highlights but
will continue to monitor.

.LONG TERM...Saturday night through Thursday...Models are in good
agreement to start out the extended period with a broad upper trough
off the coast and a broad upper ridge over the Rocky Mountains.
There will be a moist southwest flow in between these features, over
the forecast area. This pattern will keep rather wet and unsettled
conditions over the CWA through Monday. Then the flow becomes more
zonal westerly by Monday night continuing through Wednesday. This
will also be a moist flow pattern and will keep the forecast area
wet and unsettled each day. Have at least a slight chance of POPs in
the forecast each day from the beginning of the extended period
until Wednesday as a result. After that the long term models really
diverge from each other causing low confidence in them and so did
not make much changes for Thursday. Most of the CWA will remain
showery and unsettled, but it will become drier in the lower
elevations. Snow levels through the extended period will remain
rather unseasonably high resulting in mainly rain, with snow only in
the higher mountains due to the mild southwest to westerly flow off
the Pacific. Winds will be mostly light except breezy at times on
the ridge tops throughout the extended forecast period. 88

&&

.AVIATION...12Z TAFs...VFR conditions are expected through the next
24 hours. A weather system passing to the north of the area will
keep mostly BKN-OVC skies this morning with improvement to SCT-BKN
by afternoon at all TAF sites. It will be breezy at times,
especially tonight and over KPDT and KALW as pressure gradients
tighten up significantly over and along the Blue Mountains and
Foothills. Elsewhere winds will be mostly light. 88

&&
.PRELIMINARY POINT TEMPS/POPS...
PDT  52  32  47  32 /  10   0  10  20
ALW  50  35  46  33 /  10   0  10  30
PSC  50  32  45  34 /  10   0  10  10
YKM  45  30  42  28 /  20   0  10  20
HRI  51  32  45  33 /  10   0  10  10
ELN  43  27  38  28 /  30   0  10  20
RDM  52  29  48  26 /  10   0  20  30
LGD  39  31  46  27 /  20   0  10  40
GCD  43  28  45  26 /  10   0  10  30
DLS  48  33  44  34 /  10   0  20  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 7 PM this evening to 4 PM PST Friday for
     ORZ507-508.

     High Wind Warning from 10 AM this morning to 4 PM PST Friday for
     ORZ049.

WA...Wind Advisory from 7 PM this evening to 4 PM PST Friday for
     WAZ029.

&&

78/88/88

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 5:29 PM PSTWind AdvisoryPDTUnion10 hr
Dec 13, 3:10 AM PSTHigh Wind WarningPDTGilliam, Morrow, Umatilla, Union, Wheeler37 hr

Nearby

Wind Advisories in Oregon, 2018Wind Advisories in Washington, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.